# SDR ECPR2018112181318

- Difficulty date: November 20, 2018
- Submitted: November 21, 2018
- Operation: General aviation
- Aircraft: N558PU
- Make and model: Piper PA-28-161
- Aircraft serial: 2842095
- Aircraft time: 10,574 hours
- Engine: Lyc O320D3G
- Engine time: 5,716 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: LW12416
- Condition: Cracked
- Location: Engine
- Part time: 2,290 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING TAKEOFF, ENGINE EXPERIENCED A PARTIAL POWER LOSS.  PILOT REMAINED IN THE PATTERN AND LANDED.  SUBSEQUENT INSPECTION BY MAINTENANCE PERSONELL FOUND A CRACK IN THE #4 CYLINDER.  INSPECTION AFTER REMOVING THE CYLINDER REVEALED THAT A CRACK EXISTED FROM ONE SPARK PLUG HOLE TO THE OTHER SPARK PLUG HOLE.  THE CRACK RAN TANGENT TO THE OUTBOARD EDGE OF THE EXHAUST VALVE SEAT.  THE CYLINDER WAS REPLACED WITH A SERVICABLE PART.
